Flash Flood, Jackson
- When
- June 16, 2:00 AM EST to 6:00 AM EST
- Where
- Jackson County, Medora
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
Over 2 inches of rain fell across the county in less than 3 hours. Water was reported over roads in Medora and a car slid of the road 15 miles west of Seymour into a flooded field.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Over 2 inches of rain fell across the county in less than 3 hours. Water was reported over roads in Medora and a car slid of the road 15 miles west of Seymour into a flooded field. The occupant had to be rescued by law enforcement.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 16, 1:50 AM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 AM EST MON JUN 16 2003 PROB OF THE DAY WL CONT TO BE PICKING OUT VARIOUS WK IMPULSES ON THE FRONT SIDE OF A WEAK ELONGATED UPR TROF FM THE GT LKS TO ERN TX RESPONSIBLE FOR ONGOING SCT TRW ACTIVITY ACRS THE SERN CORNER OF OUR FA. THIS WL CONT TO BE A PROB THE NEXT COUPLE OF DAYS WITH WHERE TO DRAW THE LINE ON CHC VS. ISOLD VS. NO MENTION A PESKY QUANDARY. SLOW MOVING NATURE OF ANY STORM ESP ACRS THE SE WHERE FFG VALUES WERE LOW (AROUND 0.8 IN/HR AND 1.5 IN/3 HR) COULD PRESENT SOME ISOLD FLOODING. SFC ANLYS HAD THE EVER PRESENT QUASI-SNTRY FNT WELL S OF THE FA FM SERN KY TO ERN TX...WHILE H20 VAPOR IMAGERY WAS SHOWING A DISTINCT UPR CIRCULATION SPINNING ACRS WRN WI AND A MOIST PLUME FM ERN TX THROUGH THE SERN HALF OF OUR FA ON THE FNT SIDE OF THE UPR TROF. FINALLY...IR LOOP/SFC OBS CONT TO KEEP MAINLY BKN AC ACRS THE FA. MODELS ARE IN FAIR AGREEMENT ON OVERALL SYNOPTIC PATTERN THE NEXT FEW DAYS AS THEY KEEP THE UPR TROF PRETTY MUCH STNRY AND BRING WRN WI SE ACRS THE FA ON TUE. NOTABLE EXPCEPTION IS GFS CONTINUED TO BE STRONGER AND SLOWER WITH THIS FEATURE EVEN CLOSING IT OFF INTO AN UPR LOW THIS AFT THROUGH TUE AFT. MODELS CONT TO KEEP DEEPER MOIST ACRS THE SERN HALF OF THE FA...SO DONT THINK THE AFOREMENTIONED FEATURE WL HAVE ENOUGH MOIST TO WORK WITH NWRN ZONES TO MENTION MORE THAN ISOLD TRWS THROUGH THE NEXT COUPLE OF DAYS...BUT WL KEEP CHC POPS SE WITH ABUNDANT MOIST...SW-NE IMPULSES AND SEWD DIVING UPR LOW. ALTHOUGH ISOLD FLOODING COULD OCCUR ACRS SERN ZONES WITH SLOW MOVING TRWS/SATURATED GROUND...BELIEVE THE ACTIVITY WL BE TO SCT TO BRING HEADLINES INTO THE FCST. WL GO WITH WARMER TEMPS TODAY NW PER THE MET WITH TIME SECS SHOWING SOMEWHAT THINNER MOIST FROM H8-H7 AND CU DEVELOPMENT PROGS ALSO ONLY INDICATING SCT DIURNAL CU NW COMPARED WITH BKN SE. COOLER MAV LOOKS GOOD SE. WL USE SAME REASONING ON DAYTIME TEMPS ON TUE. WL GO A BIT ABV WARMEST FWC/MAV TNGT BASED ON LITTLE CHG IN AIRMASS AND LAST NGTS/TNGTS GROUND TRUTH. .IND...NONE KOCH
INZ021-028>031-035>049-051>057-060>065-067>072-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 AM EST SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 07:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360129.